Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Anemia early in HIV disease progression
Jun 8, 2010

Hi Doctor

I have a simple question for you. I was wondering at what point Anemia can occur in people with HIV disease. Is it possible to have HIV related Anemia within six months of infection or does it take longer.

Thanks

Response from Dr. Frascino

Hi,

It would depend on the cause of the anemia. For instance, HIV-associated anemia caused by taking AZT (Retrovir, Combivir, Trizivir) could come on quite suddenly (weeks). "Anemia of chronic disease" caused by chronic HIV infection itself, on the other hand, would become manifest much later (years). You can read much more about HIV-associated anemia and its various causes in the archives. Have a look.

Dr. Bob


Previous
SHINGLES AND CD4 COUNT.
Next
False positive HIV results

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement